Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Dispepsia, acid reflux, IBS, constipation, black specks in stool, diet change, on omeprazole. Cause for black specks?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 65 Questions
I am currently being treated for dispepsia, acid reflux and IBS. I recently began taking omeprazole and feeling much better with regards to less bloat and less belching adn instense pains. Howeve, I was constipated for a week and yetserdays BM was normal in color and consistency however, there was tiny black specks similar to pepper within the BM adn on teh toilet tissue? In addition, I haev drastically changed my diet since the onset of my symptons (Aug 25) and I have had little to no carbs, little to no fruit, no meat, no beef. Just yogurt, applesuace, chicken soup, glueten free chicken and bananas daily? Is all of this ( constipation, IBS, diet detox etc.) play a roll in the black specks within my stool?
Posted Sat, 21 Apr 2012 in Digestion and Bowels
Answered by Dr. Vaibhav Banait 19 hours later

Thanks for posting query.

I am happy that you are being benefited with proton pump inhibitor. These are fascinating drugs which changed the natural history of ulcer disease.

I would advise you to take normal healthy diet, as otherwise you may develop malnutrition.

The black specks in stool in most probabilities is undigestible diet residue. You should not be worried about it.

You may opt for stool examination if problem persists. It should clarify the issue

Hope I answered your question satisfactorily. Write back to me if you have any further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor